Advertisement

Journal of Applied and Industrial Mathematics

, Volume 13, Issue 2, pp 219–238 | Cite as

A Polynomial 3/5-Approximate Algorithm for the Asymmetric Maximization Version of the 3-PSP

  • A. N. GlebovEmail author
  • S. G. ToktokhoevaEmail author
Article
  • 1 Downloads

Abstract

We present a first polynomial algorithm with guaranteed approximation ratio for the asymmetric maximization version of the asymmetric 3-Peripatetic Salesman Problem (3-APSP). This problem consists in finding the three edge-disjoint Hamiltonian circuits of maximal total weight in a complete weighted digraph. We prove that the algorithm has guaranteed approximation ratio 3/5 and cubic running-time.

Keywords

Hamiltonian cycle traveling salesman problem m-peripatetic salesman problem approximation algorithm guaranteed approximation ratio 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments

The authors are grateful to the anonymous Reviewer for the careful reading of the manuscript and valuable remarks.

References

  1. 1.
    J. Krarup, “The Peripatetic Salesman and Some Related Unsolved Problems,” in Combinatorial Programming: Methods and Applications (Proceedings of NATO Advance Study Institute, Versailles, France, September 2–13, 1974) (Reidel, Dordrecht, 1975), pp. 173–178.Google Scholar
  2. 2.
    A. A. Ageev, A. E. Baburin, and E. Kh. Gimadi, “A 3/4 Approximation Algorithm for Finding Two Disjoint Hamiltonian Cycles of Maximum Weight,” Diskretn. Anal. Issled. Oper. Ser. 1, 13 (2), 11–20 (2006) [J. Appl. Indust. Math. 1 (2), 142–147 (2007)].zbMATHGoogle Scholar
  3. 3.
    A. N. Glebov and D. Zh. Zambalaeva, “A Polynomial Algorithm with Approximation Ratio 7/9 for the Maximum 2-Peripatetic Salesmen Problem,” Diskretn. Anal. Issled. Oper. 18 (4), 17–48 (2011) [J. Appl. Indust. Math. 6 (1), 69–89 (2012)].MathSciNetzbMATHGoogle Scholar
  4. 4.
    A. A. Ageev and A. V. Pyatkin, “A 2-Approximation Algorithm for the Metric 2-Peripatetic Salesman Problem,” Diskretn. Anal. Issled. Oper. 16 (4), 3–20 (2009).MathSciNetzbMATHGoogle Scholar
  5. 5.
    A. E. Baburin, E. Kh. Gimadi, and N. M. Korkishko, “Approximation Algorithms for Finding Two Edge-Disjoint Hamiltonian Cycles of Minimal Total Weight,” Diskretn. Anal. Issled. Oper. Ser. 2, 11 (1), 11–25 (2004).MathSciNetzbMATHGoogle Scholar
  6. 6.
    A. N. Glebov and A. V. Gordeeva, “An Algorithm with Approximation Ratio 5/6 for the Metric Maximum m-PSP,” in Discrete Optimization and Operations Research (Proceedings of the 9th International Conference DOOR, Vladivostok, Russia, September 19–23, 2016) (Springer, Cham, 1982), pp. 159–170.Google Scholar
  7. 7.
    A. E. Baburin and E. Kh. Gimadi, “On the Asymptotic Optimality of an Algorithm for Solving the Maximum m-PSP in a Multidimensional Euclidean Space,” Trudy Inst. Mat. Mekh. Ural. Otdel. Ross. Akad. Nauk 16 (3), 12–24 (2010) [Proc. Steklov Inst. Math. 272 (Suppl. 1), S1–S13 (2011)].Google Scholar
  8. 8.
    E. Kh. Gimadi, “Asymptotically Optimal Algorithm for Finding One and Two Edge-Disjoint Traveling Salesman Routes of Maximal Weight in Euclidean Space,” Trudy Inst. Mat. Mekh. Ural. Otdel. Ross. Akad. Nauk 14 (2), 23–32 (2008) [Proc. Steklov Inst. Math. 263 (Suppl. 2), S57–S67 (2008)].MathSciNetzbMATHGoogle Scholar
  9. 9.
    E. Kh. Gimadi, Yu. V. Glazkov, and A. N. Glebov, “Approximation Algorithms for Solving the 2-Peripatetic Salesman Problem on a Complete Graph with Edge Weights 1 and 2,” Diskretn. Anal. Issled. Oper. Ser. 2, 14 (2), 41–61 (2007) [J. Appl. Indust. Math. 3 (1), 46–60 (2009)].zbMATHGoogle Scholar
  10. 10.
    E. Kh. Gimadi and E. V. Ivonina, “Approximation Algorithms for the Maximum 2-Peripatetic Salesman Problem,” Diskretn. Anal. Issled. Oper. Ser. 2, 19 (1), 17–32 (2012) [J. Appl. Indust. Math. 6 (3), 295–305 (2012)].zbMATHGoogle Scholar
  11. 11.
    A. N. Glebov, A. V. Gordeeva, and D. Zh. Zambalaeva, “An Algorithm with Approximation Ratio 7/5 for the Minimum 2-Peripatetic Salesmen Problem with Different Weight Functions,” Sibir. Electron. Mat. Izv. 8, 296–309 (2011).zbMATHGoogle Scholar
  12. 12.
    A. N. Glebov and D. Zh. Zambalaeva, “An Approximation Algorithm for the Minimum 2-Peripatetic Salesmen Problem with Different Weight Functions,” Diskretn. Anal. Issled. Oper. 18 (5), 11–37 (2011) [J. Appl. Indust. Math. 6 (2), 167–183 (2012)].MathSciNetzbMATHGoogle Scholar
  13. 13.
    R. Wolfter Calvo and R. Cordone, “A Heuristic Approach to the Overnight Security Service Problem,” Comput. Oper. Res. 30, 1269–1287 (2003).CrossRefzbMATHGoogle Scholar
  14. 14.
    J. B. J. M. De Kort, “A Branch and Bound Algorithm for Symmetric 2-PSP,” European J. Oper. Res. 70, 229–243 (1993).CrossRefzbMATHGoogle Scholar
  15. 15.
    M. J. D. De Brey and A. Volgenant, “Well-Solved Cases of the 2-Peripatetic Salesman Problem,” Optimization 39 (3), 275–293 (1997).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    J. B. J. M. De Kort, “Lower Bounds for Symmetric K-PSP,” Optimization 22 (1), 113–122 (1991).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    J. B. J. M. De Kort, “Upper Bounds for the Symmetric 2-PSP,” Optimization 23 (4), 357–367 (1992).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    E. Kh. Gimadi, “Approximation Efficient Algorithms with Performance Guarantees for some Hard Routing Problems,” in Proceedings of II International Conference “Optimization and Applications” OPTIMA-2011, Petrovac, Montenegro, September 25-October 2, 2011 (Vych. Tsentr Ross. Akad. Nauk, Moscow, 2011), pp. 98–101.Google Scholar
  19. 19.
    The Traveling Salesman Problem and Its Variations, Ed. by G. Gutin and A. P. Punnen (Kluwer Acad. Publ., Dordrecht, 2002).zbMATHGoogle Scholar
  20. 20.
    A. N. Glebov, D. Zh. Zambalaeva, and A. A. Skretneva, “A 2/3-Approximation Algorithm for the Maximum Asymmetric 2-Peripatetic Salesmen Problem,” Diskretn. Anal. Issled. Oper. 21 (6), 11–20 (2014).MathSciNetzbMATHGoogle Scholar
  21. 21.
    H. Kaplan, M. Lewenstein, N. Shafrir, and M. Sviridenko, “Approximation Algorithms for Asymmetric TSP by Decomposing Directed Regular Multigraphs”, J. ACM 52 (4), 602–626 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    A. I. Serdyukov, “An Algorithm with an Estimate for the Maximum Traveling Salesman Problem,” in Controlled Systems, Vol. 25 (Inst. Mat. SO AN SSSR, Novosibirsk, 1984), pp. 80–86.Google Scholar
  23. 23.
    R. Hassin and S. Rubinstein, “Better Approximations for Max TSP,” Inform. Process. Lett. 75 (4), 181–186 (2000).MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    K. Paluch, M. Mucha, and A. Madry, “A 7/9-Approximation Algorithm for the Maximum Traveling Salesman Problem,” in Approximation, Randomization, and Combinatorial Optimization: Algorithms and Techniques (Proceedings of the 12th International Workshop APPROX-2009 and the 13th International Workshop RANDOM-2009, Berkeley, CA, USA, August 21–23, 2009) (Springer, Heidelberg, 1982), pp. 298–311.Google Scholar
  25. 25.
    S. Dudycz, J. Marcinkowski, K. Paluch, and B. A. Rybicki, “4/5-Approximation Algorithm for the Maximum Traveling Salesman Problem”, in Integer Programming and Combinatorial Optimization (Proceedings of 19th International Conference IPCO-2017, Waterloo, ON, Canada, June 26–28, 2017) (Springer, 2017), pp. 173–185.Google Scholar
  26. 26.
    H. N. Gabow, “An Efficient Reduction Technique for Degree-Restricted Subgraph and Bidirected Network Flow Problems,” in Proceedings of 15th Annual ACM Symposium on Theory of Computing, Boston, USA, April 25–27, 1983) (ACM, New York, 1983), pp. 448–456.Google Scholar
  27. 27.
    J. E. Hopcroft and R. M. Karp, “An n 5/2 Algorithm for Maximum Matchings in Bipartite Graphs,” SIAM J. Comput. 2 (4), 225–231 (1973).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia
  2. 2.Novosibirsk State UniversityNovosibirskRussia

Personalised recommendations